My father is an 84-year-old male. He takes Amlodipine 2.5 twice a day; whole day BP is average or little high except when he gets anxious, BP gets high and ranges from 170/90 to 200/100, to reduce BP I was Sorbitrate with which his anxiety also get reduced (this happens five to six days a week). Will Lasilactone helps? Should we give Lasilactone? Lasilactone, when given in the past two to three times, got unconscious, and after giving salt, he receives every day. He also has feet and ankle swelling. Please suggest some medicine which should be given for high BP when he gets anxious. Do we need to change BP medicine or dose?
Welcome to icliniq.com.
No, Lasilactone is not necessary now, and it should be avoided considering his history of getting unconscious with it. We should slightly increase the dose of his current medications. However, Amlodipine should be changed to Cilnidipine as the leg and feet swelling is likely related to Amlodipine. He should sleep with legs elevated. The 2.5 mg of Amlodipine is equivalent to 5 mg of Cilnidipine. Since he is experiencing intermittent high BP (blood pressure) readings, we should increase the antihypertensive dose. He should have tablet Cilnidipine 10 mg in the morning and 5 mg in the evening (equivalent to 5 mg Amlodipine in the morning and 2.5 mg in the evening). You can increase the dose to 10 mg twice daily if baseline BP remains elevated, and maybe reduce to 5 mg twice daily if BP goes down. Make a chart of blood pressure readings three times a day readings. Now you may continue to give Sorbitrate intermittently if necessary or may give an additional 5 mg dose of Cilnidipine if necessary (if receiving 15 mg in the day, the maximum dose is 20 mg). Later if this does not work for him, then medications may be changed to Telmisartan if his creatinine is normal. You may keep Telmisartan 20 mg with you for emergency purposes and be given if BP goes high despite other medications (check his creatinine level in his blood reports before providing this). You can also give antianxiety medications during anxiety episodes like Clonazepam, which would subside anxiety and lower BP. I hope this helps you and get back if you have any doubts.
Thanks for your reply.
Are there any side effects of Cilnidipine? In the past, when he took Amlodipine with Atenolol, he had many falls, which resulted in the hip replacement; balance is also sometimes an issue, hope there is no issue of dizziness with Cilnidipine.
Welcome back to icliniq.com.
He should have plain Cilnidipine, not with Atenolol or other beta-blockers. Cilnidipine and Amlodipine are similar medications, with Cilnidipine having less side effects like leg swelling than Amlodipine. Cilnidipine dose adjustment may take a while as the body reacts differently to each molecule. All the best.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Diabetes and other metabolic syndromes ... Check for blood glucose levels to know your level of diabetes risk ... Read fullLiver Cirrhosis - Symptoms, Causes, Diagnosis and Treatment
Medications to relieve symptoms like itching, pain, and tiredness ... Read fullWhat is the treatment for rheumatoid arthritis?
It does not prevent joint deformity ... Read full
Ask your health query to a doctor online?Ask a Cardiologist Now